| Model Number |
VCP714D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.The following information was obtained: when the sales rep checked the returned sample, the needle tip in the 8th slot of the tray had been broken.It is unknown whether it was broken or it was not polished, but it could be confirmed visually.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275¿g/m.
Event or Problem Description
It was reported that a patient underwent an ob-gyn procedure on (b)(6) 2021 and suture was used.Before use on the patient, it was reported the needle broke.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/23/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: a failed suture needle, labeled as (b)(4), was submitted for fractographic evaluation.The component was identified as product code vcp714d.It was requested to assess the fracture mode of the failure.Damage was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the blunt tip was likely original to manufacturing.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.